Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 31, NWS Gaylord, MI

March 31, 2016

NWS Gaylord, MI issued this small craft advisory at Mar 31, 2016, 4:04 AM EDT. It took effect at Mar 31, 2016, 5:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2016, 4:04 AM EDT (08:04 UTC)
In effect from
Mar 31, 2016, 5:00 AM EDT
Expired
Apr 1, 2016, 4:12 AM EDT
In force
23 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

347 
WHUS73 KAPX 310804
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
404 AM EDT THU MAR 31 2016

LMZ323-342-344>346-311615-
/O.NEW.KAPX.SC.Y.0031.160331T0900Z-160401T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
404 AM EDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-311615-
/O.NEW.KAPX.SC.Y.0031.160331T2100Z-160401T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
404 AM EDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
330 
WHUS73 KAPX 311410
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 AM EDT THU MAR 31 2016

LMZ323-342-344>346-312215-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-160401T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1010 AM EDT THU MAR 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-312215-
/O.CON.KAPX.SC.Y.0031.160331T2100Z-160401T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1010 AM EDT THU MAR 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
909 
WHUS73 KAPX 311945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT THU MAR 31 2016

LMZ323-342-344>346-010345-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-160401T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EDT THU MAR 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-010345-
/O.CON.KAPX.SC.Y.0031.160331T2100Z-160401T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
345 PM EDT THU MAR 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
390 
WHUS73 KAPX 010201
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EDT THU MAR 31 2016

LMZ323-342-344>346-010900-
/O.EXT.KAPX.SC.Y.0031.000000T0000Z-160401T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1001 PM EDT THU MAR 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-LSZ321-010900-
/O.EXT.KAPX.SC.Y.0031.000000T0000Z-160401T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1001 PM EDT THU MAR 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
739 
WHUS73 KAPX 010812
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EDT FRI APR 1 2016

LSZ321-011615-
/O.CAN.KAPX.SC.Y.0031.000000T0000Z-160401T0900Z/
/O.NEW.KAPX.SC.Y.0032.160402T0000Z-160402T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
412 AM EDT FRI APR 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-011615-
/O.CAN.KAPX.SC.Y.0031.000000T0000Z-160401T0900Z/
/O.NEW.KAPX.SC.Y.0032.160401T1800Z-160402T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
412 AM EDT FRI APR 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT SATURDAY...


THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EDT SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-011615-
/O.CAN.KAPX.SC.Y.0031.000000T0000Z-160401T0900Z/
/O.NEW.KAPX.SC.Y.0032.160402T0000Z-160402T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
412 AM EDT FRI APR 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-011615-
/O.NEW.KAPX.SC.Y.0032.160402T0000Z-160402T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
412 AM EDT FRI APR 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 3:56 AM EDT, 8 minutes earlier.

Area forecast discussion, Mar 31, 3:56 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
356 AM EDT THU MAR 31 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM EDT THU MAR 31 2016

IMPACT WEATHER: MORE RAIN...LESS THREAT FOR HEAVY RAIN WITH SOME
PERIODS OF DRIZZLE. RAIN CHANGING TO A LITTLE MINOR LIGHT SNOW/MIX
THIS EVENING BEFORE ENDING. SLIGHT CHANCE OF THUNDER. NO SEVERE
WEATHER.

SYNOPTIC PATTERN AND OBSERVATIONS:

EARLY MORNING ANALYSIS...SHALLOW UPPER LEVEL RIDGING IS IN PLACE
ACROSS THE SE CONUS WHILE TROUGHING EXTENDED FROM HUDSON BAY DOWN
THROUGH THE HEART OF THE COUNTRY BACK TO THE DESERT SW. ONE SMALLISH
SHORTWAVE/VORT ENERGY IS PUSHING INTO THE REGION ATTM WITH A SURGE
OF LOW TO MID LEVEL WARM/MOIST ADVECTION OVER A FRONTAL ZONE THAT
DISSECTS NRN LOWER MICHIGAN. WE DO NOT SEEMINGLY HAVE THE DOUBLE JET
STRUCTURE ALOFT THAT WAS EXPECTED EARLIER...BUT WE DO HAVE RIGHT
ENTRANCE REGION UPPER DIVERGENCE OF A JET ACROSS SRN ONTARIO/QUEBEC.
THE RESULT IS A LARGE SWATH OF RENEWED RAINS OVER ALL OF NRN
LOWER...WITH SOME RAIN PUSHING INTO MACKINAC/SRN CHIPPEWA COUNTIES
OF EASTERN UPPER. THERE WAS ANOTHER SHORTWAVE DIVING INTO THE
DAKOTAS...WHILE A STRONGER AND MORE DEFINED WAVE WAS SEEN LIFTING
SLOWLY NE FROM THE CENTRAL PLAINS WHICH WAS ALSO SPARKING SOME
ISOLATED/SCATTERED CONVECTION TOWARD THE LOWER HALF OF THE
MISSISSIPPI VALLEY. LOW CLOUDS AND AREAS OF FOG WERE COMMON ACROSS
ALL OF NRN MICHIGAN WITH TEMPERATURES IN THE MIDDLE 30S NORTH TO AS
MILD AS THE LOWER 50S NEARER THE SAGINAW BAY AND SOUTH OF THE
FRONT.

SYNOPTIC PATTERN AND WEATHER EVOLUTION:

THE HEAVIER RAINFALL ATTM IS ASSOCIATED WITH LINGERING FGEN
STRETCHED FROM THE LEELANAU PENINSULA THROUGH FAR NRN LOWER. AS THE
STRONGER SHORTWAVE FROM THE CENTRAL PLAINS STARTS LIFTING NE TOWARD
US TODAY....UPPER LEVEL WINDS WILL BACK...AND SHOVE THIS BETTER
RAINFALL UP ACROSS EASTERN UPPER. IN THE MEANTIME...THE STEADY RAINS
ACROSS THE REMAINDER OF NRN LOWER WILL EXIT EAST BEHIND THE
DEPARTURE OF THE CURRENT FORCING. THAT WILL OCCUR FROM ROUGHLY 10Z-
14Z FROM WEST TO EAST. AS THE DEEPER MOISTURE STRIPS OUT...AM
EXPECTING CONTINUED RAINS...BUT OF THE LIGHT RAIN/DRIZZLE VARIETY
AND MUCH LESS QPF. THE STRONGER WAVE AND IT'S ASSOCIATED SFC LOW
PRESSURE DO LIFT INTO NRN MICHIGAN THIS AFTERNOON AND WILL BRING
ANOTHER ROUND OF HEAVIER RAINFALL. THIS IS WHEN THERE WILL ALSO BE A
CHANCE FOR THUNDER ACROSS PRIMARILY NRN LOWER...AS LAPSE RATES
STEEPEN ALOFT. AFTER SOME REMNANT RAINS EXIT THIS EVENING...RAINFALL
WILL BE DONE. QPF TOTALS WILL RANGE IN THE 0.80" TO 1.2" RANGE FOR
MOST. PRETTY WET...BUT MAYBE NOT REALLY "HEAVY". FOR TONIGHT...AS
THE RAIN/LOW PRESSURE EXIT THIS EVENING...SOME COLDER AIR STARTS
FILLING INTO THE REGION AND WE ARE LIKELY TO SEE SOME LIGHT SNOWS
COME INTO THE PICTURE ACROSS THE NW CWA. SNOWFALL AMOUNTS WILL BE
MINIMAL AT BEST. AT MOST...NEARING AN INCH ACROSS FAR NW CHIPPEWA
COUNTY. SKIES ARE LIKELY TO BE CLOUDY THROUGH THE NIGHT.

HIGHS TODAY WITH A WIDE RANGE NORTH AND SOUTH OF THE FRONT...IN THE
UPPER 30S AND LOWER 40S IN EASTERN UPPER TO THE NEAR 60F CLOSE TO
THE SAGINAW BAY. LOWS TONIGHT MOST ALL IN THE UPPER 20S AND LOWER
30S.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 355 AM EDT THU MAR 31 2016

FRIDAY THROUGH SUNDAY...

...HERE COMES THE COLD AND SNOW...

FULL SCALE PATTERN SHIFT ON THE WAY AS WESTERN RIDGING DOMINATES
THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL LEAD TO DOWNSTREAM
TROUGHING ACROSS THE GREAT LAKES (LUCKY US). UPPER LEVEL
DISTURBANCES MOVING THROUGH THE MEAN TROUGH ALOFT WILL RESULT IN
PERIODIC SNOW CHANCES...SOME OF WHICH WILL LIKELY BE OF THE
ACCUMULATING VARIETY. SO BUCKLE UP SPRING BREAKERS...IT'S BOUND TO
BE A BUMPY RIDE FOR THOSE LEFT BEHIND UP HERE IN THE NORTH WOODS
INTO NEXT WEEK. THE MAIN LONG TERM FORECAST CONCERNS ARE
NUMEROUS...BUT REVOLVE AROUND POPS AND SNOW AMOUNTS THROUGH THE
PERIOD AND PRECIPITATION TYPE FRIDAY AND AGAIN FOR THE MIDDLE OF
NEXT WEEK.

FRIDAY...NOT A WHOLE LOT GOING ON IN THE MORNING WITH THE POCKET OF
DRIER AIR ACROSS THE REGION. MOISTURE INCREASING IN THE AFTERNOON AS
A SHORT WAVE DROPS DOWN THROUGH THE FLOW ALONG WITH MARGINAL OVER
LAKE INSTABILITY (DELTA TS JUST UNDER THE 13 C THRESHOLD AT BETWEEN
10 AND 11C). SO EXPECT AN INCREASE IN SHOWER ACTIVITY DURING THE
AFTERNOON. LOOKING AT MODEL SOUNDINGS...MAINLY ALL SNOW IS EXPECTED
ACROSS EASTERN UPPER WHERE UPWARDS OF AN INCH OF ACCUMULATION IS
POSSIBLE. ACROSS NORTHERN LOWER...A VARIETY OF PRECIPITATION TYPES
CAN BE EXPECTED...FROM A MIX OF RAIN AND SNOW GOING OVER TO ALL SNOW
ACROSS THE HIGHER TERRAIN (WITH A POSSIBLE LIGHT COATING) TO ALL
RAIN NEAR THE SHORELINES. HIGHS RANGING FROM THE MIDDLE 30S TO
THE MIDDLE 40S.

FRIDAY NIGHT...PERHAPS A LITTLE NORTHWEST FLOW LAKE EFFECT IN THE
EVENING FOLLOWED BY A CHANCE FOR SNOW LATE FROM AN APPROACHING
CLIPPER SYSTEM (SEE BELOW). LOWS IN THE MIDDLE TO UPPER 20S.

SATURDAY...A MUCH STRONGER ALBERTA CLIPPER IS STILL SHOWN TO DROP
DOWN THROUGH THE FLOW RESULTING IN A PERIOD OF SNOW ACROSS ALL OF
THE FORECAST AREA. LOW LEVEL LAPSE RATES APPROACHING 8 C/KM AND
MODEL SOUNDINGS SHOWING MOISTURE BRIEFLY THROUGH THE ROOF (INVERSION
HEIGHTS TO 18K)...SO ACTIVITY WILL LIKELY BE CONVECTIVE WITH SNOW
SQUALLS AND LOWERED VISIBILITIES LIKELY. IN ADDITION...WINDS ARE
EXPECTED TO REALLY CRACK UP BEHIND THE DEPARTING LOW WITH GUSTS TO
UP TO 30 MPH...SO...IT COULD GET A LITTLE SQUIRRELLY FOR A WHILE.
MODELS HAVE BACKED OFF ON QPF A BIT AND RANGE FROM AROUND A TENTH OF
AN INCH NORTH TO AROUND A QUARTER OF AN INCH SOUTH. HIGH EARLY APRIL
SUN ANGLE SHOULD BE ABLE TO MELT MUCH OF THE SNOW THAT FALLS ON
ROADWAYS BUT COULD DEFINITELY SEE A COUPLE OF INCHES OF ACCUMULATION
ON GRASSY/METALLIC SURFACES. HIGHS IN THE LOWER TO MIDDLE 30S.

SATURDAY NIGHT...ANY SNOW SHOULD END IN THE EVENING LEAVING PERHAPS
SOME NORTH NORTHWEST FLOW LAKE EFFECT IN FAVORED LOCALS (NEAR
TRAVERSE CITY AND WHITEFISH POINT). LOWS IN THE CHILLY MIDDLE TEENS
TO LOWER 20S.

SUNDAY INTO SUNDAY NIGHT...ANOTHER ALBERTA CLIPPER SLIDES BY TO OUR
SOUTH WHICH RESULTS IN A PRETTY IMPRESSIVE BAROCLINIC ZONE ACROSS
THE AREA. MODELS INDICATE THAT THERE WILL BE A DECENT AMOUNT OF
MOISTURE WITH THIS SYSTEM (ESPECIALLY SOUTH) WITH QPF RANGING FROM
AROUND FIFTEEN HUNDREDTHS NORTH TO CLOSE TO A HALF INCH SOUTH AND IT
SHOULD REMAIN COLD ENOUGH FOR ALL SNOW SO A FEW INCHES OF
ACCUMULATION ARE POSSIBLE. PLUS IT MAY EVEN BE MARGINALLY COLD
ENOUGH TO REALIZE SOME LAKE ENHANCEMENT OF OFF LAKE HURON. SOMETHING
TO BE WATCHED FOR SURE. HIGHS IN THE UPPER 20S TO LOWER 30S AND LOWS
IN THE MIDDLE TEENS TO MIDDLE 20S.

MONDAY THROUGH WEDNESDAY...IT REMAINS COLD ENOUGH FOR LAKE EFFECT
MONDAY INTO TUESDAY. HOWEVER...HIGH PRESSURE/DRIER AIR BUILDING IN
FROM THE NORTH WILL LIMIT LOW CHANCE POPS FOR LAKE EFFECT SNOW
SHOWERS. THERE IS LOTS OF UNCERTAINTY OVER THE TRACK OF THE NEXT IN
THE SEEMINGLY ENDLESS SERIES OF STORMS SYSTEMS WEDNESDAY. THIS WILL
LEAD TO OUR NEXT CHANCE FOR PRECIPITATION (RAIN OR SNOW) BUT I WOULD
SIDE WITH THE SNOW SCENARIO AS THE COLD AIR IS STILL FAIRLY WELL
ENTRENCHED ACROSS THE GREAT LAKES REGION DUE TO CONTINUED RIDGING
OUT IN THE WESTERN STATES. TEMPERATURES WILL AVERAGE ABOUT 10 TO 15
DEGREES BELOW AVERAGE DURING THIS TIME (SORRY).

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1112 PM EDT WED MAR 30 2016

LOW PRESSURE IS OVER THE MIDWEST WITH AN TROUGH AXIS POINTING
RIGHT ACROSS NRN LOWER MICHIGAN. ANOTHER ROUND OF MORE WIDESPREAD
SHOWERS/ISOLATED THUNDER IS FILLING IN UPSTREAM ACROSS WISCONSIN
AND WILL SLIDE INTO NRN LOWER MICHIGAN THROUGH THE OVERNIGHT
HOURS. CIGS/VSBYS HAVE ALREADY DROPPED TO MVFR AND OCCASIONAL IFR
ACROSS NRN LOWER MICHIGAN...AND IFR CONDITIONS WILL BECOME
PREDOMINANT OVERNIGHT INTO THURSDAY.

WIDESPREAD PRECIP DIMINISHES THURSDAY MORNING FOLLOWED BY A
PERIOD OF SOME DRIZZLE. BUT ANOTHER BATCH OF SHOWERS AND POSSIBLY
SOME THUNDER WILL SLIP ACROSS THE REGION THURSDAY AFTERNOON.
PRECIP ENDS BY THURSDAY EVENING...BUT MVFR TO IFR CIGS WILL LINGER
THURSDAY EVENING.

WINDS WILL LARGELY BE FROM THE NORTH-NORTHEAST TONIGHT INTO
THURSDAY...WITH SPEEDS UNDER 10 KNOTS. NORTHWESTERLY WINDS
INCREASE LATER THURSDAY/THURSDAY NIGHT WITH SOME GUSTS TO AROUND
20 KNOTS.

&&

.MARINE...
ISSUED AT 355 AM EDT THU MAR 31 2016

SHARP STABILITY OVER THE LAKES IS PREVENTING FAIRLY STRONG WINDS
ALOFT TO MAKE IT TO THE WATER SFC. THIS WILL CHANGE HEADING THROUGH
TODAY AND THIS EVENING AS A SFC LOW LIFTS UP THROUGH CENTRAL LOWER
AND WINDS TURN NE ACROSS LAKE MICHIGAN AND START DIMINISHING THE
STABILITY WHILE THE PRESSURE GRADIENT TIGHTENS. THIS PROCESS OCCURS
THROUGH THIS EVENING WITH PORTIONS OF NE LOWER NEARSHORES AND
WHITEFISH BAY SEEING INCREASED WINDS. SPEEDS JUST TAP LOW END
ADVISORY LEVELS AND HAVE ISSUED THE APPROPRIATE HEADLINES. WINDS
WEAKEN OVERNIGHT THROUGH FRIDAY WITH RELATIVE HIGHER PRESSURE...THEN
RAMP BACK UP TO NEW ADVISORIES AND POSSIBLE GALES BEHIND A POTENT
SYSTEM FOR SATURDAY.

WIDESPREAD RAINS THROUGH DAYBREAK WITH RENEWED RAINFALL THIS
AFTERNOON WHICH MAY MIX WITH AND/OR CHANGEOVER TO SNOW ACROSS THE
NRN NEARSHORES. BURST OF SNOW SATURDAY WITH SOME LAKE EFFECT IN THE
WAKE OF THE PASSING POTENT SYSTEM.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY
     FOR LHZ347-348.

LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR LMZ323-342-
     344>346.

LS...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 2 AM EDT FRIDAY
     FOR LSZ321.

&&

SHORT TERM...DICKSON
LONG TERM...SULLIVAN
AVIATION...ADAM
MARINE...DICKSON
Hazardous weather outlook, Mar 31, 3:55 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EDT THU MAR 31 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-010800-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
355 AM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

STEADY RAINS WILL COME TO AN END THIS MORNING...ONLY TO GET
REVAMPED THIS AFTERNOON AND INTO THE EVENING. THERE IS ALSO A
CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN. SEVERE
STORMS WILL NOT OCCUR. MINOR FLOODING BECOMES MORE OF AN ISSUE AS
AREA RIVERS AND STREAMS WILL CONTINUE TO RISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A POTENT LOW PRESSURE SYSTEM ARRIVES SATURDAY WHICH WILL BRING A
PERIOD OF SNOW...BRIEFLY HEAVY SNOW EXPECTED...ALONG WITH
SIGNIFICANT REDUCTIONS IN VISIBILITY DUE TO BLOWING SNOW.

ACCUMULATING SNOW IS EXPECTED LATER SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:    WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD/AJS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:02 AM EDTRiver Flood WarningAPXArenac62 hr
Mar 31, 10:05 AM EDTRiver Flood WarningAPXWexford4 days
Mar 31, 4:09 PM EDTSpecial Weather StatementAPXGladwin, Ogemaw36 min
Mar 31, 4:44 PM EDTSpecial Weather StatementAPXAlcona, Gladwin, Iosco31 min
Mar 31, 5:15 PM EDTSpecial Weather StatementAPXArenac, Gladwin, Iosco45 min

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.